MAUDE Adverse Event Report: NUVASIVE INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 13066540
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product malfunction has been alleged.Though no malfunction was suggested an examination of the ex-planted device found no defects or malfunctions related to the reported event and found to meet all design specifications.No radiographs or images were provided so the breech could not be confirmed.Review of the reported event indicates a procedural error related to either an over sized implant selection or improper angulation during implantation may have contribute to alleged event.Labeling review: ".Ensure the k-wire is not advancing as the path is created over the k-wire.Use lateral fluoroscopy to properly manage the k-wire during pedicle preparation to confirm proper placement and avoid anterior advancement of the k-wire." ".K-wire should be removed when screw has reached the posterior wall of the pedicle to avoid kink in tip." ".Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.".
 
Event or Problem Description
A patient underwent a posterior fixation procedure on (b)(6) 2020 at l4-5, levels.As per reporter the pedicle of left l5 level was breached by the tip of pedicle screw while the physician was inserting the screw.There was possibility to damage a nerve.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key9850924
Report Number2031966-2020-00043
Device Sequence Number2872204
Product Code NKB
UDI-Device Identifier00887517547989
UDI-Public887517547989
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number13066540
Device Lot NumberEM6784
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2020
Initial Report FDA Received Date03/18/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;